You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
SOME PROPERTIES OF NEWTON'S METHOD FOR POLYNOMIALS WITH ALL REAL ZEROS
Taiwanese Journal of Mathematics
Vol. 12, No. 9 (December 2008), pp. 2315-2325
Published by: Mathematical Society of the Republic of China
Stable URL: http://www.jstor.org/stable/43834636
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We prove an overshooting property of a multistep Newton method for polynomials with all real zeros, a special case of which is a classical result for the double-step Newton method. This result states, in essence, that a double Newton step from a point to the left of the smallest zero of a polynomial with all real zeros never overshoots the first critical point of the polynomial. Our result here states, in essence, that a Newton (k + 1)-step from a point to the left of the smallest zero never overshoots the kth critical point of the polynomial, thereby generalizing the double-step result. Analogous results hold when starting from a point to the right of the largest zero. We also derive a version of the aforementioned classical result that, unlike that result, takes into account the multiplicities of the first or last two zeros.
Taiwanese Journal of Mathematics © 2008 Mathematical Society of the Republic of China